Alert archive / Kentucky / Flash Flood Watches in 2021

Flash Flood Watch 4, NWS Paducah, KY

July 10, 20214 states

NWS Paducah, KY issued this flash flood watch at Jul 10, 2021, 2:21 AM CDT for 4 states. It took effect at Jul 10, 2021, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jul 10, 2021, 2:21 AM CDT (07:21 UTC)
In effect from
Jul 10, 2021, 1:00 PM CDT
Expired
Jul 11, 2021, 3:42 AM CDT
In force
15 hr
Issued by
NWS Paducah, KY
Flood severity
None
All 54 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1446 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

741 
WGUS63 KPAH 100721
FFAPAH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Paducah KY
221 AM CDT Sat Jul 10 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ004-005-007-010-011-013>016-
018>021-MOZ076-086-087-101530-
/O.NEW.KPAH.FF.A.0004.210710T1800Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Ballard-McCracken-Livingston-Crittenden-Lyon-Caldwell-Union
KY-Webster-Hopkins-Henderson-Daviess-McLean-Muhlenberg-Perry MO-
Bollinger-Cape Girardeau-
Including the cities of Murphysboro, Jackson, McLeansboro, Calhoun, 
Fairfield, Petersburg, Shawneetown, Carbondale, Fort Branch, Vienna, 
Perryville, Metropolis, Evansville, Poseyville, Princeton, Herrin, 
Harrisburg, Mound City, Owensboro, Carmi, Jonesboro, Henderson, Cape 
Girardeau, Mount Vernon, Paducah, Smithland, West Frankfort, 
Greenville, Boonville, Mount Carmel, Albion, Golconda, 
Pinckneyville, Cairo, Morganfield, Eddyville, Marion, Wickliffe, 
Rockport, Marble Hill, Madisonville, Elizabethtown, and Dixon
221 AM CDT Sat Jul 10 2021

...FLASH FLOOD WATCH IN EFFECT FROM EARLY THIS AFTERNOON THROUGH 
SUNDAY MORNING...

The National Weather Service in Paducah has issued a

* Flash Flood Watch for portions of southern Illinois, southwest 
  Indiana, western Kentucky and southeast Missouri, including the 
  following areas, in southern Illinois, Alexander, Edwards, 
  Franklin, Gallatin, Hamilton, Hardin, Jackson, Jefferson, Johnson, 
  Massac, Perry IL, Pope, Pulaski, Saline, Union, Wabash, Wayne IL, 
  White and Williamson. In southwest Indiana, Gibson, Pike, Posey, 
  Spencer, Vanderburgh and Warrick. In western Kentucky, Ballard, 
  Caldwell, Crittenden, Daviess, Henderson, Hopkins, Livingston, 
  Lyon, McCracken, McLean, Muhlenberg, Union KY and Webster. In 
  southeast Missouri, Bollinger, Cape Girardeau and Perry MO.

* From 1 PM CDT this afternoon through Sunday morning.

* Some thunderstorms across the area may produce rainfall from 2 to 
  4 inches, with locally higher amounts possible through tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

08
4 follow-up statements
310 
WGUS63 KPAH 101536
FFAPAH

Flood Watch
National Weather Service Paducah KY
1036 AM CDT Sat Jul 10 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ004-005-007-010-011-013>016-
018>021-MOZ076-086-087-110300-
/O.CON.KPAH.FF.A.0004.210710T1800Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick-
Spencer-Ballard-McCracken-Livingston-Crittenden-Lyon-Caldwell-Union
KY-Webster-Hopkins-Henderson-Daviess-McLean-Muhlenberg-Perry MO-
Bollinger-Cape Girardeau-
Including the cities of Murphysboro, Jackson, McLeansboro, Calhoun, 
Fairfield, Petersburg, Shawneetown, Carbondale, Fort Branch, Vienna, 
Perryville, Metropolis, Evansville, Poseyville, Princeton, Herrin, 
Harrisburg, Mound City, Owensboro, Carmi, Jonesboro, Henderson, Cape 
Girardeau, Mount Vernon, Paducah, Smithland, West Frankfort, 
Greenville, Boonville, Mount Carmel, Albion, Golconda, 
Pinckneyville, Cairo, Morganfield, Eddyville, Marion, Wickliffe, 
Rockport, Marble Hill, Madisonville, Elizabethtown, and Dixon
1036 AM CDT Sat Jul 10 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

The Flash Flood Watch continues for

* Portions of southern Illinois, southwest Indiana, western Kentucky 
  and southeast Missouri, including the following areas, in southern 
  Illinois, Alexander, Edwards, Franklin, Gallatin, Hamilton, 
  Hardin, Jackson, Jefferson, Johnson, Massac, Perry IL, Pope, 
  Pulaski, Saline, Union, Wabash, Wayne IL, White and Williamson. In 
  southwest Indiana, Gibson, Pike, Posey, Spencer, Vanderburgh and 
  Warrick. In western Kentucky, Ballard, Caldwell, Crittenden, 
  Daviess, Henderson, Hopkins, Livingston, Lyon, McCracken, McLean, 
  Muhlenberg, Union KY and Webster. In southeast Missouri, 
  Bollinger, Cape Girardeau and Perry MO.

* Through Sunday morning.

* Some thunderstorms across the area may produce rainfall from 2 to 
  4 inches, with locally higher amounts possible through tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DRS
992 
WGUS63 KPAH 110318
FFAPAH

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Paducah KY
1018 PM CDT Sat Jul 10 2021

ILZ075>078-080>083-INZ081-082-085>088-110430-
/O.CAN.KPAH.FF.A.0004.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White-
Gibson-Pike-Posey-Vanderburgh-Warrick-Spencer-
Including the cities of Albion, Pinckneyville, McLeansboro, 
Poseyville, West Frankfort, Fairfield, Fort Branch, Carmi, Rockport, 
Boonville, Mount Carmel, Evansville, Mount Vernon, and Petersburg
1018 PM CDT Sat Jul 10 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southern Illinois and 
southwest Indiana, including the following areas, in southern 
Illinois, Edwards, Franklin, Hamilton, Jefferson, Perry IL, Wabash, 
Wayne IL and White. In southwest Indiana, Gibson, Pike, Posey, 
Spencer, Vanderburgh and Warrick has been cancelled.

The Flood Watch is cancelled.

$$

KYZ001>003-006-008-009-012-017-022-MOZ110>112-114-111200-
/O.EXA.KPAH.FF.A.0004.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton-Hickman-Carlisle-Graves-Marshall-Calloway-Trigg-Christian-
Todd-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Hopkinsville, Bardwell, Elkton, Clinton, 
Cadiz, Sikeston, Benton, Bloomfield, Murray, Mayfield, Hickman, 
Charleston, and New Madrid
1018 PM CDT Sat Jul 10 2021

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT SUNDAY...

The National Weather Service in Paducah has expanded the

* Flash Flood Watch to include portions of western Kentucky and 
  southeast Missouri, including the following areas, in western 
  Kentucky, Calloway, Carlisle, Christian, Fulton, Graves, Hickman, 
  Marshall, Todd and Trigg. In southeast Missouri, Mississippi, New 
  Madrid, Scott and Stoddard.

* Until 7 AM CDT Sunday.

* Thunderstorms earlier Saturday produced 1 to 3 inches of rain 
  across the watch area. An additional 1 to 3 inches is possible 
  overnight. Flash flooding will likely result in some locations 
  overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

ILZ084>094-KYZ004-005-007-010-011-013>016-018>021-MOZ076-086-087-
111200-
/O.CON.KPAH.FF.A.0004.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Ballard-McCracken-Livingston-Crittenden-
Lyon-Caldwell-Union KY-Webster-Hopkins-Henderson-Daviess-McLean-
Muhlenberg-Perry MO-Bollinger-Cape Girardeau-
Including the cities of Murphysboro, Jackson, Calhoun, Dixon, 
Shawneetown, Carbondale, Henderson, Perryville, Metropolis, Paducah, 
Herrin, Harrisburg, Mound City, Owensboro, Jonesboro, Vienna, 
Princeton, Smithland, Greenville, Golconda, Cairo, Morganfield, 
Eddyville, Marion, Wickliffe, Cape Girardeau, Marble Hill, 
Elizabethtown, and Madisonville
1018 PM CDT Sat Jul 10 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...

The Flash Flood Watch continues for

* Portions of southern Illinois, western Kentucky and southeast 
  Missouri, including the following areas, in southern Illinois, 
  Alexander, Gallatin, Hardin, Jackson, Johnson, Massac, Pope, 
  Pulaski, Saline, Union and Williamson. In western Kentucky, 
  Ballard, Caldwell, Crittenden, Daviess, Henderson, Hopkins, 
  Livingston, Lyon, McCracken, McLean, Muhlenberg, Union KY and 
  Webster. In southeast Missouri, Bollinger, Cape Girardeau and 
  Perry MO.

* Until 7 AM CDT Sunday.

* Thunderstorms earlier Saturday produced 1 to 3 inches of rain 
  across the watch area. An additional 1 to 3 inches is possible 
  overnight. Flash flooding will likely result in some locations 
  overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DRS
039 
WGUS63 KPAH 110636
FFAPAH

Flood Watch
National Weather Service Paducah KY
136 AM CDT Sun Jul 11 2021

ILZ084>094-KYZ003>005-007-010-014-015-018>020-MOZ076-086-087-110>112-
114-110745-
/O.CAN.KPAH.FF.A.0004.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin-
Alexander-Pulaski-Massac-Carlisle-Ballard-McCracken-Livingston-
Crittenden-Union KY-Webster-Henderson-Daviess-McLean-Perry MO-
Bollinger-Cape Girardeau-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Murphysboro, Jackson, Calhoun, Dixon, 
Shawneetown, Carbondale, Henderson, Perryville, Metropolis, Marble 
Hill, Herrin, Harrisburg, Mound City, Jonesboro, Vienna, Bardwell, 
Paducah, Smithland, Charleston, New Madrid, Golconda, Cairo, 
Sikeston, Bloomfield, Morganfield, Owensboro, Marion, Wickliffe, 
Cape Girardeau, and Elizabethtown
136 AM CDT Sun Jul 11 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for portions of southern Illinois, western 
Kentucky and southeast Missouri, including the following areas, in 
southern Illinois, Alexander, Gallatin, Hardin, Jackson, Johnson, 
Massac, Pope, Pulaski, Saline, Union and Williamson. In western 
Kentucky, Ballard, Carlisle, Crittenden, Daviess, Henderson, 
Livingston, McCracken, McLean, Union KY and Webster. In southeast 
Missouri, Bollinger, Cape Girardeau, Mississippi, New Madrid, Perry 
MO, Scott and Stoddard has been cancelled.

The Flood Watch is cancelled.

$$

KYZ001-002-006-008-009-011>013-016-017-021-022-111200-
/O.CON.KPAH.FF.A.0004.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton-Hickman-Graves-Marshall-Calloway-Lyon-Trigg-Caldwell-Hopkins-
Christian-Muhlenberg-Todd-
Including the cities of Hopkinsville, Elkton, Clinton, Princeton, 
Cadiz, Benton, Greenville, Murray, Mayfield, Eddyville, Hickman, and 
Madisonville
136 AM CDT Sun Jul 11 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

The Flash Flood Watch continues for

* A portion of western Kentucky, including the following areas, 
  Caldwell, Calloway, Christian, Fulton, Graves, Hickman, Hopkins, 
  Lyon, Marshall, Muhlenberg, Todd and Trigg.

* Until 7 AM CDT this morning.

* Thunderstorms will continue across the area through 300 a.m. then 
  diminish. There is still a chance for localized flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

08
249 
WGUS63 KPAH 110842
FFAPAH

Flood Watch
National Weather Service Paducah KY
Issued by National Weather Service Springfield MO
342 AM CDT Sun Jul 11 2021

KYZ001-002-006-008-009-011>013-016-017-021-022-110945-
/O.CAN.KPAH.FF.A.0004.000000T0000Z-210711T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fulton-Hickman-Graves-Marshall-Calloway-Lyon-Trigg-Caldwell-
Hopkins-Christian-Muhlenberg-Todd-
Including the cities of Hopkinsville, Elkton, Clinton, Princeton,
Cadiz, Benton, Greenville, Murray, Mayfield, Eddyville, Hickman,
and Madisonville
342 AM CDT Sun Jul 11 2021

...FLASH FLOOD WATCH IS CANCELLED...

The Flash Flood Watch for A portion of western Kentucky, including 
the following areas, Caldwell, Calloway, Christian, Fulton, Graves, 
Hickman, Hopkins, Lyon, Marshall, Muhlenberg, Todd and Trigg. has 
been cancelled.

The Flood Watch is cancelled. Please continue to heed remaining road 
closures.

$$

MB

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood watch went out at Jul 9, 10:45 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Jul 9, 10:45 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1045 PM CDT Fri Jul 9 2021

.SHORT TERM...(Tonight through Sunday night)
Issued at 330 PM CDT Fri Jul 9 2021

Quite the active period as we head into and through the weekend.
Stalled out surface front just south of the area currently firing
off scattered to numerous showers and thunderstorms will
gradually lift back north as a warm front tonight as short wave
energy tries to dive southeast within the broad nly flow aloft.
Several CAMs do suggest scattered thunderstorms developing late
this afternoon just north of the surface feature out in se MO.
MLCAPES are currently running in the 2500-4000 J/KG range, but
vertical shear is weak. Will need to monitor for a few stronger
storms late afternoon into the early evening in that region,
before instability wanes with the loss of heating.

Aforementioned short wave aloft is expected to kick off a complex
of thunderstorms this evening in the Midwest. This
complex/possible MCS is still expected to dive southeast toward
the forecast area later tonight. Latest 12z CAMs seem quite a bit
slower with the system as compared to 12 hours ago. Thus, the
forecast timing has been delayed in our area til generally around
or after midnight. Good news may be the later it takes the system
to arrive (assuming it does arrive), the lesser the risk for the
severe storms...especially once you get to along and south of the
OH River. ECMWF Ensemble Awareness Table is suggesting PWATs 2.5
to 3.5 SD above climo norms, so will also need to monitor for some
locally heavy rainfall amounts, esp if storms can train.

On Saturday, focus shifts to a deep mid level short wave and
associated surface low digging southeast into IA/MO. An impulse
rotating around the southern flank of the parent upper low may
combine with a surface front coming east into the Mid MS River
Valley later Saturday afternoon, and more likely Saturday evening,
to give much of the region another wave of possibly strong
convection and heavy rainfall. Once again, PWATs could be running
quite high for this time of year.

The entire system is then expected to grind to nearly a halt late
Saturday night and Sunday, prolonging the threat of more waves of
storms and locally heavy rainfall. Would not be terribly
surprised if flash flood watches are needed with time, but will
hold off on headlines for this package. Thinking is most areas can
take a shot of heavier rainfall tonight without major impacts. One
hr Flash flood guidance for most locations is currently running
from around 2.3 to 3 inches. All in all, does not look to be the
best weekend for outdoor activities, though there should be some
rainfree periods in between waves of storms.

.LONG TERM...(Monday through Friday)
Issued at 330 PM CDT Fri Jul 9 2021

Models continue to show our pesky upper level low, over northern
Missouri/southern Iowa on Monday, opening up and lifting over the
Great Lakes region by midday Tuesday.  The trof will extend back
over the middle Mississippi and lower Ohio valleys through Tuesday
night.  This will continue scattered to numerous showers and
thunderstorms across the PAH forecast area Monday, with some
decrease in chances Monday night. Chances will increase again during
the day Tuesday with daytime heating (good chance west to likely
east), dropping of to slight to low chances pops Tuesday night.

By Wednesday through Friday, models diverge in their solutions with
the movement and timing of a surface low over the Central Plains and
associated boundaries.  With plentiful low level moisture, daily
convection will remain possible, with the best chances during the
heat of the day.  Model blends keep pops through the period in the
slight to chance categories at best, which seems a good way to go
for now.

Clouds and precipitation will help keep temperatures well below
normal Monday, with highs in the 80 to 85 degree range.  Persistent
south to southwest flow will result in a warming trend through mid
week, with highs by Wednesday through Friday back to seasonable
readings around 90 degrees.  Overnight lows will follow the same
trend.

&&

.AVIATION...
Issued at 1045 PM CDT Fri Jul 9 2021

With a warm front bisecting the area between the KMVN, KEVV, and
KOWB TAF sites to the north from the KCGI and KPAH TAF sites to
the south, anticipate lowered VFR and MVFR ceilings and
visibilities for the northern set of TAF locations for most of the
forecast period.

The KMVN, KEVV, and KOWB TAF sites will likely see the greatest
impact between 0630z to 1030z Saturday, then again from 17z
Saturday through 04z Sunday. For KCGI and KPAH, 23z Saturday
through 05z Sunday should have the greatest impact on ceilings and
visibilities.

Unless the core of the thunderstorms is right over the TAF
location, visibilities will remain in the VFR to upper MVFR
categories.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

AVIATION...Smith
Hazardous weather outlook, Jul 9, 3:23 AM CDT, 22 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
323 AM CDT Fri Jul 9 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-100830-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
323 AM CDT Fri Jul 9 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms are possible this evening into
early Saturday morning. Damaging winds and localized flooding are
the main hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round of strong to severe thunderstorms is possible
Saturday afternoon and evening. Damaging winds, large hail, and
localized flooding will be the main hazards.

From Sunday through Thursday, there is a chance of thunderstorms
each day. A few strong storms cannot be ruled out. Strong winds
and heavy rain will be the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested tonight and again on
Saturday.

DWS/CN

In the hours before

Special weather statement, Jul 10, 1:54 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
154 AM CDT Sat Jul 10 2021

ILZ075>078-080>089-092-093-MOZ076-086-087-100-107>111-100800-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Alexander-
Pulaski-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-
Butler-Stoddard-Scott-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill,
Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan,
Poplar Bluff, Bloomfield, and Sikeston
154 AM CDT Sat Jul 10 2021

...STRONG THUNDERSTORMS MOVING INTO SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS...

At 153 AM, a band of thunderstorms extended from just north of
Fairfield Illinois to near Farmington Missouri. The thunderstorms
were moving east, southeast around 40 mph.

As the thunderstorms move into southern Illinois and southeast
Missouri, some of the stronger activity may result high winds 35
to 50 mph and very heavy rain that may produce localized flooding
through 300 AM.

A Severe Thunderstorm Watch is in effect until 600 AM. Some of the
storms could become severe, with damaging winds and 1 inch hail
the most likely hazards.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:03 PM CDTSpecial Weather StatementPAHLyon, Trigg42 min
Jul 10, 3:42 AM CDTSpecial Weather StatementPAHLivingston33 min
Jul 10, 3:23 PM CDTSpecial Weather StatementPAHHenderson, Union, Webster52 min
Jul 10, 4:36 PM CDTSevere Thunderstorm WarningPAHJefferson, Perry39 min
Jul 10, 5:09 PM CDTSevere Thunderstorm WarningPAHFranklin, Jefferson, Perry36 min
Jul 10, 5:14 PM CDTSpecial Weather StatementPAHJefferson, Wayne46 min
Jul 10, 5:29 PM CDTSpecial Weather StatementPAHJackson, Williamson46 min
Jul 10, 5:40 PM CDTSpecial Weather StatementPAHHamilton, White50 min
Jul 10, 6:00 PM CDTSevere Thunderstorm WarningPAHFranklin, Hamilton, Saline, Williamson45 min
Jul 10, 6:13 PM CDTSpecial Weather StatementPAHAlexander, Pulaski47 min
Jul 10, 6:19 PM CDTSpecial Weather StatementPAHEdwards, Wabash, White41 min
Jul 10, 6:42 PM CDTSpecial Weather StatementPAHGallatin, Saline48 min
Jul 10, 2:36 AM CDTSevere Thunderstorm WarningPAHBollinger, Cape Girardeau, Perry14 min
Jul 10, 6:23 PM CDTSevere Thunderstorm WarningPAHButler, Carter, Wayne52 min
Jul 10, 3:57 PM CDTSevere Thunderstorm WarningPAHGibson, Posey, Vanderburgh48 min
Jul 10, 4:43 PM CDTSpecial Weather StatementPAHGibson, Pike47 min
Jul 10, 4:52 PM CDTSpecial Weather StatementPAHSpencer, Warrick38 min

Nearby

Flash Flood Watches in Kentucky, 2021Flash Flood Watches in Illinois, 2021Flash Flood Watches in Missouri, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.